MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Vomiting (2144)
Date of Event 11/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex duodenal stent was implanted to treat an approximately 9 cm malignant intestinal stenosis during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous prior to stent placement.On (b)(6) 2021, post stent placement, the patient presented with vomiting.Computed tomography (ct) scan was performed and confirmed the stent migrated.The stent was removed from the patient using gastroscope and the procedure was completed another wallflex duodenal stent.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on november 26, 2021 that a wallflex duodenal stent was implanted to treat an approximately 9 cm malignant intestinal stenosis during a stent placement procedure performed on november 25, 2021.Reportedly, the patient's anatomy was not tortuous prior to stent placement.On (b)(6) 2021, post stent placement, the patient presented with vomiting.Computed tomography (ct) scan was performed and confirmed the stent migrated.The stent was removed from the patient using gastroscope and the procedure was completed another wallflex duodenal stent.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a010402 captures the reportable event of stent migration.Impact code f2301 captures the additional intervention of stent replacement.Block h10: a wallflex duodenal stent was received for analysis; the delivery system was not returned.Visual examination and media inspection found no damages to the stent.The reported event of stent migration and vomiting could not be confirmed; the events occurred during the procedure and therefore could not be functionally or visually verified in the laboratory of analysis.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent migration is a known potential complication associated with the use of the device.Stent migration is known and documented in the labeling; therefore, the most probable root cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13025370
Report Number3005099803-2021-07822
Device Sequence Number13926642
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberM00565030
Device Catalogue Number6503
Device Lot Number0026145762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale